Alert archive / California / Hazardous Seas Warnings in 2014

Hazardous Seas Warning 3, NWS Eureka, CA

February 15, 2014

NWS Eureka, CA issued this hazardous seas warning at Feb 15, 2014, 10:01 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 10:01 PM PST (06:01 UTC)
Expired
Feb 16, 2014, 3:00 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WHUS76 KEKA 160601
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1001 PM PST SAT FEB 15 2014

PZZ450-470-475-161415-
/O.NEW.KEKA.SE.W.0003.140216T0601Z-140216T1100Z/
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1001 PM PST SAT FEB 15 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. 

* WINDS...W WINDS 10 TO 15 KT OVERNIGHT INTO SUNDAY MORNING.

* WAVES...W 10 TO 13 FT AROUND 10 SECONDS...AND STEEP SOUTHERLY
  WAVES SUBSIDING OVERNIGHT. WESTERLY SWELL WILL BUILD SEAS TO 14
  TO 15 FT AT 13 SECONDS ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-161415-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1001 PM PST SAT FEB 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY.

* WINDS...NW 5 TO 10 KT OVERNIGHT.

* WAVES...W 12 TO 13 FT AT 13 SECONDS OVERNIGHT. SUNDAY...W 14 FT
  AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
662 
WHUS76 KEKA 161104
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PST SUN FEB 16 2014

PZZ450-470-475-161915-
/O.EXP.KEKA.SE.W.0003.000000T0000Z-140216T1100Z/
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 AM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. 

* WINDS...S 15 TO 25 KT IN THE NORTHERN PORTION THROUGH TUESDAY.

* WAVES...WESTERLY SWELL WILL BUILD SEAS TO 12 TO 15 FT AT 13
  SECONDS...HIGHEST SUNDAY THROUGH MONDAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-161915-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
304 AM PST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY.

* WAVES...W 11 TO 14 FT AT 13 SECONDS...HIGHEST SUNDAY THROUGH
  MONDAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 15, 3:15 PM PST, 6 hours 46 minutes earlier.

Area forecast discussion, Feb 15, 3:15 PM PST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST SAT FEB 15 2014

.SYNOPSIS...THERE WILL BE A BRIEF BREAK IN THE WEATHER ON SUNDAY
WITH A RETURN TO MOVE ACTIVE AND COLDER WEATHER NEXT WEEK.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...RAIN AND WINDS ASSOCIATED
WITH AN APPROACHING SHORTWAVE AND ASSOCIATED COLD FRONT WERE PRETTY
MUCH AS FORECAST TODAY...ALTHOUGH THE RAIN ARRIVED SLIGHTLY LATER
THAN ORIGINALLY THOUGHT. HI-RES RAPID REFRESH MODELS SEEMED TO
HANDLE THE ARRIVAL OF THE RAIN THE BEST. SOME RAIN SHADOWING HAS
OCCURRED AROUND HUMBOLDT BAY AS THE STRONG SOUTHERLY WINDS HAVE
DOWNSLOPED OFF OF THE COASTAL MOUNTAINS. WINDS AS OF 21Z WERE OUT OF
THE SOUTH SUSTAINED AROUND 15 TO 25 KT NEAR HUMBOLDT BAY...TO 25 TO
35 KT NEAR CRESCENT CITY WITH GUSTS OF 30 TO 40 KTS. PLACES ACROSS
THE COASTAL MOUNTAINS LIKE COOSKIE MTN AND KNEELAND WERE GUSTING TO
40 TO 50 KT REGULARLY. WILL NOT CHANGE THE END TIME OF THE WIND
ADVISORY FOR THE REDWOOD COAST AND NORTH COAST INTERIOR...AS MODELS
SHOW THE WINDS DROPPING OFF FAIRLY QUICKLY THIS EVENING WITH THE
FRONTAL PASSAGE...AND HAVE BEEN HANDLING THE WINDS GOOD THUS FAR.

GOING INTO THE OVERNIGHT...THE NEGATIVELY-TILTED SHORTWAVE WILL MOVE
INLAND...WITH PERIODS OF RAIN TRANSITIONING TO SHOWERS. EXPECT
RAINFALL TOTALS FROM TODAY THROUGH THE OVERNIGHT TO RANGE FROM 1 TO
3 INCHES IN DEL NORTE COUNTY TO 0.5 TO 1 INCH FURTHER INLAND AND
SOUTH. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE SHORTWAVE. AT
THIS TIME...HAVE LEFT THUNDER OUT OF THE FORECAST AS BEST
INSTABILITY LOOKS TO REMAIN NORTH OF THE AREA. HOWEVER...AN ISOLATED
THUNDERSTORM ACROSS THE FAR NORTHERN WATERS IS POSSIBLE THIS EVENING
INTO TONIGHT. ALSO...SOME OF THE HEAVIEST SHOWERS COULD CONTAIN SOME
SMALL HAIL. SNOW LEVELS WILL FALL OVERNIGHT TO NEAR 3000 FT...AND A
COUPLE INCHES OF LOCALIZED SNOW ACCUMULATIONS ABOVE 4000 FT ARE
POSSIBLE.

SHORTWAVE RIDGING WILL BUILD IN ON SUNDAY BRINGING A MOSTLY DRY DAY
TO NORTHWEST CALIFORNIA. BUT...THIS WILL BE SHORT LIVED AS MORE
UNSETTLED WEATHER RETURNS FOR THE REST OF THE WEEK. STP

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...FLOW BECOMES ZONAL
THROUGH MIDDLE OF NEXT WEEK WITH A SERIES OF TROUGHS MOVING THROUGH.
THE NEXT TROUGH IS MONDAY WITH PRECIPITATION GENERALLY FROM NORTHERN
MENDO COUNTY AND FURTHER NORTH AND HIGHEST AMOUNTS OF PRECIPITATION
IN DEL NORTE COUNTY ABOUT 0.75 INCHES. THE NEXT STRONGER SYSTEM IS
TUESDAY AFTERNOON INTO TUESDAY NIGHT WITH THE HEAVIEST RAIN IN THE
AFTERNOON AND EVENING. THE AMOUNTS WILL AGAIN BE IN THE DEL NORTE
COUNTY IN THE 1-2 INCH RANGE WITH ABOUT A QUARTER INCH IN SOUTHERN
MENDO AND EASTERN TRINITY COUNTY. COLDER AIR STARTS FILTERING IN
BEHIND THE FRONT ON WEDNESDAY WITH SNOW LEVELS FALLING TO ABOUT 2500
FEET BUT BY THEN THE PRECIPITATION WILL HAVE DROPPED OFF. A RIDGE
STARTS TO BUILD WELL OFF THE COAST WITH A COOLER NORTHWEST FLOW FOR
THE LATER HALF OF THE WEEK. YET ANOTHER WEAK SYSTEM IS EXPECTED
ABOUT THUR BUT AGAIN ONLY THE NORTHERN PORTIONS WOULD BE THE FAVORED
AREAS FOR LIGHT PRECIPITATION WITH THE SNOW LEVELS AROUND 3K FEET.

GOOD NEWS/BAD NEWS BY NEXT WEEKEND AS THE RIDGE STARTS TO MOVE
TOWARDS THE COAST. CONFIDENCE TOOLS SHOW THIS TO BE A HIGHLY
PREDICTABLE PATTERN BUT STILL LESS THAN 50 PERCENT PROBABILITY OF
OCCURANCE GIVEN THIS IS FOR NEXT WEEKEND. GOOD NEWS FOR THOSE IN THE
NORTH WITH IT DRYING OUT BUT BAD NEWS IN THE SOUTH FOR THOSE WHO
COULD USE PRECIPITATION. CONTINUED TREND OF LOWERING POPS WITH ONLY
SLIGHT CHANCE OF PCPN MAINLY IN DEL NORTE COUNTY. ENSEMBLE MODELS
ALSO SHOW TEMPERATURES ABOUT ONE STANDARD DEVIATION ABOVE NORMAL FOR
LATER IN THE WEEKEND AND NEXT WEEK IN A WEAK OFFSHORE FLOW. DEAN

&&

.AVIATION...FLUCTUATING CONDITIONS HAVE BEEN FOUND ACROSS THE TAF
SITES TODAY WITH VFR TO LIFR CONDITIONS BEING REPORTED...AS RAIN
WITH A SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT MOVES THROUGH THE
AREA. WINDS AT THE COASTAL SITES HAVE BEEN GUSTY THIS AFTERNOON WITH
SUSTAINED WINDS OF 20 TO 30 KTS COMMON...AND GUSTS TO NEAR 40 KTS AT
KCEC. THE WINDS WILL DECREASE THIS EVENING INTO TONIGHT. EXPECT
VARIABLE CONDITIONS TO CONTINUE THROUGH THE EVENING WITH IFR
CONDITIONS POSSIBLE IN THE HEAVIEST RAIN. PERIODS OF RAIN WILL
TRANSITION TO SHOWERS OVERNIGHT AND EXPECT CONDITIONS TO IMPROVE TO
MVFR TO VFR AS DRIER...MORE UNSTABLE AIR MOVES IN. STP

&&

.MARINE...PRESSURES LOOKING LIKE THEY HAVE BOTTOMED OUT AND WINDS
HAVE PEAKED AS FRONT WAS MOVING THROUGH. WILL CONTINUE GALES INTO
EARLY THIS EVENING AND LEAVE SMALL CRAFTS FOR LATER TONIGHT AS THE
WINDS WILL DROP OFF QUICKLY BEHIND THE FRONT. A SERIES OF FRONTS
WILL PASS THROUGH THE WATERS INTO THE MIDDLE PART OF THE WEEK WITH
INCREASING SOUTHERLY WINDS AHEAD OF FRONT WITH SMALL CRAFT ADVISORY
WINDS MAINLY IN THE WATERS NORTH OF THE CAPE. THE FIRST SUNDAY NIGHT
INTO MONDAY MORNING AND THE NEXT DURING THE DAY ON TUESDAY. SURFACE
HIGH STARTS TO BUILD OVER THE EASTERN PACIFIC WITH THE WINDS
BECOMING NORTHWEST BY THURSDAY AND INCREASING TO SMALL CRAFT FRIDAY
INTO SATURDAY.

A SERIES OF SWELL TRAINS WILL MOVE THROUGH THE WATERS THROUGHOUT
NEXT WEEK. LOOKS LIKE THE LARGEST ON MONDAY IS NOW SLIGHTLY LOWER
THAN EARLIER MODEL RUNS PEAKING ABOUT 16-17 FEET BUT IT WILL STILL
HAVE TO BE WATCHED FOR POSSIBLE HAZARDOUS SEAS WARNINGS. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 6 PM PST THIS EVENING CAZ001-003.

NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY PZZ455.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY
PZZ450-475
GALE WARNING UNTIL 6 PM PST THIS EVENING PZZ450
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM PST THURSDAY
PZZ470.
GALE WARNING UNTIL 7 PM PST THIS EVENING PZZ470.
GALE WARNING UNTIL 6 PM PST THIS EVENING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 15, 6:36 PM PST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
636 PM PST SAT FEB 15 2014

CAZ001>004-076-170245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
636 PM PST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD STORM SYSTEM WILL IMPACT THE REGION THIS WEDNESDAY WITH
COOLER TEMPERATURES AND POSSIBLE WINTRY WEATHER OVER HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2014Every hazardous seas warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.